Evidence map›Paper›PMID 29542298›Full record

ArticleJournal of Korean medical science2018

Immediate Hypersensitivity Reactions Induced by Triamcinolone in a Patient with Atopic Dermatitis.

Jee Hee Son, Sook Young Park, Yong Se Cho, Bo Young Chung, Hye One Kim, Chun Wook Park

Erratum issuedOpen access · goldAbstract readCase Reports
In one paragraph

Article in Journal of Korean medical science, 2018. The graph could read no effect estimate from its abstract, so it casts no vote on the map. An erratum has been issued. Cited by 3 papers.

0numbers the graph read from it
0cells of the map it votes in
3citing papers in PubMed
1.6field-weighted citation impact, top 17% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

3 citing papers in PubMed, 12 citations in OpenAlex.

  1. Review
  2. Article
  3. Article
4 · The record

Corrections and comments

5 · Who and what money

Authors and funding

6 authors at 1 institution in 1 country.

Jee Hee SonDepartment of Dermatology, Hallym University Kangnam Sacred Heart Hospital, College of Medicine, Hallym University, Seoul, Korea.ORCID https://orcid.org/0000-0002-7816-1942
Sook Young ParkDepartment of Dermatology, Hallym University Kangnam Sacred Heart Hospital, College of Medicine, Hallym University, Seoul, Korea.ORCID https://orcid.org/0000-0002-3703-5456
Yong Se ChoDepartment of Dermatology, Hallym University Kangnam Sacred Heart Hospital, College of Medicine, Hallym University, Seoul, Korea.ORCID https://orcid.org/0000-0001-7280-118X
Bo Young ChungDepartment of Dermatology, Hallym University Kangnam Sacred Heart Hospital, College of Medicine, Hallym University, Seoul, Korea.ORCID https://orcid.org/0000-0002-2795-0140
Hye One KimDepartment of Dermatology, Hallym University Kangnam Sacred Heart Hospital, College of Medicine, Hallym University, Seoul, Korea.ORCID https://orcid.org/0000-0001-5846-0008
Chun Wook ParkDepartment of Dermatology, Hallym University Kangnam Sacred Heart Hospital, College of Medicine, Hallym University, Seoul, Korea. dermap@hanmail.net.ORCID https://orcid.org/0000-0003-4512-8668
Hallym University Kangnam Sacred Heart Hospital · KR

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Corticosteroids are potent anti-inflammatory and anti-allergic agents used in the treatment of various inflammatory diseases, including allergic disease. They are frequently considered the therapy-of-choice for many skin diseases. However, allergic reactions caused by corticosteroids have been reported. Among these, delayed reactions to topical steroids are more common, whereas immediate reactions to systemic steroids are rare. Herein, we report the case of a 32-year-old woman with triamcinolone-induced immediate hypersensitivity reaction, in which the patient had a positive prick test result with triamcinolone. She has had atopic dermatitis (AD) for three years. She had used systemic steroid, cyclosporine, and antihistamine with topical steroids for AD. In clinic, approximately 10 minutes after intralesional injection of triamcinolone, she complained of erythematous patches with slight elevation and itching on the face, trunk, and both hands. After intravenous injection of dexamethasone, her symptoms got worse. After treatment with epinephrine, all symptoms resolved within two hours. We performed an open test and skin prick test. She had a positive result only from the prick test with triamcinolone; all other steroids showed negative results from the open tests. Dermatologists should be aware of the possibility of anaphylaxis or other allergic hypersensitivity in response to corticosteroids.

Indexed as

AdultAnti-Inflammatory AgentsCyclosporineDermatitis, AtopicDexamethasoneDrug HypersensitivityEpinephrineFemaleGlucocorticoidsHistamine AntagonistsHumansSkin TestsTriamcinoloneAnti-Inflammatory AgentsCyclosporineDexamethasoneEpinephrineGlucocorticoidsHistamine AntagonistsTriamcinoloneHypersensitivityOpen TestSkin Prick TestSteroid

Identifiers

PMID29542298
PMCPMC5852418
OpenAlexW2792074324

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.